MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 7X60; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 7X60; STENT, ILIAC
Catalog Number C07060SL
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing record (dhr) review was conducted and the product met quality requirements for product acceptance per the applicable manufacturing quality plan.The product is available for evaluation and testing.However, the product has not been returned as of to date.Additional information will be submitted within 30 days upon receipt.
 
Event or Problem Description
During an interventional endovascular procedure, as the smart control iliac 7 x 60 stent delivery system (sds) was advanced towards the target lesion, the outer shaft moved, and the stent was slightly deployed.It is unknown if the sds became caught on the lesion calcification.The product was removed and replaced with a 120 cm.Smart 7 mm/ x 6 cm.Sds to complete the procedure successfully.There was no reported patient injury.The target lesion was the superficial femoral artery (sfa).An ipsilateral approach was made.An unknown guidewire was used to cross the target lesion and the lesion was pre-dilated with an unknown balloon catheter.Additional information received indicated that about one (1) cm.Of the stent was noted to have prematurely deployed.The sds was not advanced through another stent.There was some tracking difficulty noted, as the stent got caught on the target lesion during advancement.There was no attempt made to intentionally deploy the stent.The procedure was completed successfully without patient injury with the other smart stent that was used.The target lesion was reported to be: not tortuous, a 90% stenosis, and the entire lesion circumference was calcified.No patient information was available/provided.There was no other product issue noted either at the account after the procedure or prior to shipping for inspection.The product was stored properly per the instructions for use (ifu).There was no damage noted to the product packaging upon inspection prior to use.There was no reported difficulty removing the product from the packaging.The product was inspected prior to use and appeared to be normal.The product was prepped properly per the ifu with no problems noted during preparation.No additional information is available.
 
Additional Manufacturer Narrative
Additional information received indicated that the product was discarded and is not available for inspection.During an interventional endovascular procedure, as the smart control iliac 80 cm 7 mm x 60 mm stent delivery system (sds) was advanced towards the target lesion, the outer shaft moved, and the stent was slightly deployed.It is unknown if the sds became caught on the lesion calcification.The product was removed and replaced with a 120 cm smart 7 mm x 60 mm sds to complete the procedure successfully without patient injury.About 1 cm of the stent was noted to have prematurely deployed.The target lesion was the superficial femoral artery (sfa).The target lesion was reported to be: not tortuous, 90% stenotic, and the entire lesion circumference was calcified.No patient information was available/provided.An ipsilateral approach was made.An unknown guidewire was used to cross the target lesion and the lesion was pre-dilated with an unknown balloon catheter.The sds was not advanced through another stent.There was some tracking difficulty noted, as the stent got caught on the target lesion during advancement.There was no attempt made to intentionally deploy the stent.There was no other product issue noted.The product was stored properly per the instructions for use (ifu).There was no damage noted to the product packaging upon inspection prior to use.There was no reported difficulty removing the product from the packaging.The product was inspected prior to use and appeared to be normal.The product was prepped properly per the ifu with no problems noted during preparation.No additional information is available.The device was not returned for analysis.A review of the manufacturing documentation associated with lot 17624378 was performed and no issues were noted that may be related to the reported complaint.The phr review does not suggest that the failure experienced by the customer could be related to the manufacturing process.The events reported by the customer as ¿stent delivery system (sds)-ses deployment difficulty - premature/in patient - during advancement¿ and ¿stent delivery system (sds)- tracking difficulty¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of 90% stenosis, and the circumferential calcification of the entire lesion may have contributed to the may have contributed to the reported event.According to the instructions for use, which is not intended as a mitigation, during prep ¿evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.During use, ensure the locking pin is still in place.Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn, and another system should be used.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SMART CONTROL, ILIAC 7X60
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key7651892
Report Number9616099-2018-02226
Device Sequence Number2281798
Product Code NIO
UDI-Device Identifier20705032023853
UDI-Public20705032023853
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Catalogue NumberC07060SL
Device Lot Number17624378
Was Device Available for Evaluation? No
Distributor Facility Aware Date06/06/2018
Initial Date Received by Manufacturer 06/06/2018
Supplement Date Received by Manufacturer07/13/2018
Initial Report FDA Received Date06/29/2018
Supplement Report FDA Received Date07/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1